MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10601
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesions were located in the mildly tortuous and moderately calcified right coronary artery (rca) and left anterior descending artery (lad).A 3.50 x 16mm synergy drug-eluting stent was advanced in rca and a 3.00 x 12mm synergy drug-eluting stent was advanced in lad.Both devices failed to cross and the stent struts were noted to be flared upon removal.Both the rca and lad were dilated with nc balloon catheters and the procedure was successfully completed with another of the same devices.No patient complications were reported and no harm was done to the patient.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 3.00 x 12mm stent delivery system was returned for analysis.A visual examination of the stent found signs of stent damage.Stent struts in the proximal and mid sections were lifted and pulled in a distal direction.The undamaged stent outer diameter was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no issues.A visual and tactile examination of the hypotube found multiple kinks along the length of the hypotube shaft.A visual examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesions were located in the mildy tortuous and moderately calcified right coronary artery (rca) and left anterior descending artery (lad).A 3.50 x 16mm synergy drug-eluting stent was advanced in rca and a 3.00 x 12mm synergy drug-eluting stent was advanced in lad.Both devices failed to cross and the stent struts were noted to be flared upon removal.Both the rca and lad were dilated with nc balloon catheters and the procedure was successfully completed with another of the same devices.No patient complications were reported and no harm was done to the patient.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10191083
Report Number2134265-2020-07550
Device Sequence Number886221
Product Code NIQ
UDI-Device Identifier08714729840053
UDI-Public08714729840053
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2021
Device Model Number10601
Device Catalogue Number10601
Device Lot Number0023892826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer08/18/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1